Thank you for the good information.
I think I can try to help you narrow down the possibilities, so you can work with your doctor to find an answer.
Probably the most serious problem would be chronic pulmonary emboli
, related to clots (usually in the lower extremities) that can occur in people who have "hypercoagulable states" (genetic differences that cause them to be prone to clotting) or who are on medicines that can increase one's risk of clotting. Birth control pills are one of the medicines that can increase one's risk. It is still unlikely ... I believe birth control pills increase one's risk from about 1 in 10,000 to about 1 in 5,000. I wouldn't expect chronic pulmonary emboli to make you feel pain when he presses on your chest, and nausea and hot flashes aren't prominent features. But, with recent starting of BCPs, along with shortness of breath, a rapid heart rate, and lightheadedness, it is worthwhile to ask your doctor to consider whether "chronic pulmonary emboli, related to recently starting birth control pills" is something he should consider. A chest x-ray can miss this. It takes a special cat scan, and sometimes additional testing, to show pulmonary emboli.
There are diseases, especially lymphomas and something called sarcoidosis
, that can cause the lymph nodes in the lungs to increase in size, and cause fluid to collect in the lungs. This leads to a feeling of shortness of breath, fatigue, and a fast heart rate. Your doctor will have a good idea whether this is an issue after he/she gets the chest x-ray report. If there are abnormalities suggesting these problems, your doctor will suggest a CT scan of the lungs as well as a referral to a specialist.
Anxiety can cause nearly every symptom you are having, except for the swollen lymph nodes. It doesn't have to be obvious, like a panic attack. There is something called "chronic hyperventilation" that can do it. Your doctor will know about this. Your symptoms of nausea, rapid heart rate, shortness of breath, lightheadedness, and feeling that there is something in the throat ... all fit. It is also more common in your age group and gender. If nothing else turns up, you might ask your doctor to treat you for this, even on a trial basis, just to make sure it is not a factor.
Costochondritis is an inflammation in the cartilage in front, where the ribs join the sternum (breast bone). It sounds as though this is present to some degree. However, it doesn't explain the crackling sounds, the itchy skin, lightheadedness, etc. Sometimes I have seen people with costochondritis feel so much sharp pain that they became worried about their heart ... causing heart rate to increase and causing them to feel short of breath.
The high blood pressure is curious. I'm not sure how high yours is, but it is unusual for someone of your age to have "really high" blood pressure. It will be important to find out from your doctor if your heart looks enlarged on chest x-ray, and if the crackling sounds he heard appears to be fluid accumulation. If these are present, but nothing else is present on chest x-ray (such as abnormal lymph nodes or other findings), your doctor will likely recommend a cardiology evaluation, starting with an echocardiogram, to double check for heart weakness or inflammation.
It definitely sounds as though there is GI irritation. Again, it can cause some of your symptoms (such as the nausea, vomiting, and feeling of tightness in the throat) but it would be unusual for it to cause all of your symptoms.
I hope this is helpful in trying to work with your doctor to narrow down the cause. The first problem I mentioned ... chronic pulmonary emboli ... should be discussed if the chest x-ray is normal. If the chest x-ray is not normal, it should provide an idea of the best way to proceed.